MAUDE Adverse Event Report: MEDTRONIC MEXICO AUTOLOG ONE SOURCE PACK; APPARATUS, AUTOTRANSFUSION

MEDTRONIC MEXICO AUTOLOG ONE SOURCE PACK; APPARATUS, AUTOTRANSFUSION
Model Number ATLS24
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during use of an autolog one source pack, it was reported the device suffered a fracture in one of its components during surgery.The defective component that fractured was the bell/centrifugal bowl that performs the centrifugal washing, causing the blood to be dislodged.The device was not used to complete the procedure.There was no adverse patient effect associated with this event.Medtronic received additional information that the leak occurred during the filling of the centrifugal bowl.It seemed that all the blood was being discarded to the waste bag.The perfusionist tried to check that it was in correct position and then the blood began to leak out of the centrifugal bowl because it was broken.The bowl was re-seated.There were no changes noted.There was 800 ml of blood in the reservoir, and it was first cycle.There was approximately 800 ml of blood lost with 25% of hct from the bypass machine and another 300 ml from the patient bleeding.There was no error warning message that appeared.The customer does not know for sure if a transfusion will be required.It is presumed that the patient might receive some blood in the icu.Medtronic received additional information that the spilled blood was cleaned and no other device was used.

Brand Name
AUTOLOG ONE SOURCE PACK
Common Device Name
APPARATUS, AUTOTRANSFUSION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20724677
Report Number9612164-2024-05402
Device Sequence Number11725158
Product Code CAC
UDI-Device Identifier00643169108363
UDI-Public00643169108363
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K093535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2025
Device Model NumberATLS24
Device Catalogue NumberATLS24
Device Lot Number0226489116
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Initial Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown